MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, they observed abnormal appearance closest to outer edge of the lens and observed after implant, subsequently, the lens was removed during initial procedure, procedure is completed with another lens.There was no patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
The used device was returned loose in a large biohazard bag with a specimen jar.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was dried in the device.The plunger was fully advanced with the plunger extended beyond the device.The anterior flange was bent backward.The lens was returned separate from the device inside the plastic specimen cup.Solution was dried on the lens.The posterior optic surface has a deep scrape mark along the edge.The optic was cut into three portions.Both haptics were fully intact to the optic and undamaged.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The optic has a deep scrape near the edge along the posterior surface.The root cause cannot be determined for the reported complaint.The used device and lens were returned separately.The lens was returned cut into three portions.This damage is similar in appearance to damage created to help remove a lens from the eye.The upper flange was bent.The upper flange may bend during lens advancement as it is flexible.This can result if a plunger over or underride occurs.Due to the optic damage being observed on the posterior surface and the presence of the bent upper flange, this suggests that a plunger underride may have occurred and resulted in the scrape mark on the optic.Plunger override or underride may occur: ¿ due to rapid advancement faster than the ifu recommend rate.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override the lens.¿ if the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18056456
Report Number1119421-2023-01851
Device Sequence Number5954130
Product Code KYB
UDI-Device Identifier00380652395281
UDI-Public00380652395281
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberACU0T0
Device Lot Number15683087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Patient Age70 YR
Patient SexFemale